Karagiannis, N. and Tolikas, K. orcid.org/0000-0001-8281-0709 (2019) Tail risk and the cross-section of mutual fund expected returns. Journal of Financial and Quantitative Analysis, 54 (1). pp. 425-447. ISSN 0022-1090
Abstract
We test for the presence of a tail risk premium in the cross-section of mutual fund returns and find that the top tail risk quintile of funds outperforms the bottom by 4.4% per annum. This premium is not simply a reward for market risk, nor do commonly used risk factors offer an adequate explanation. Our findings hold across double-sorted portfolios formed on tail risk and a number of fund characteristics. We also find that funds susceptible to tail risk tend to be small, young, have high management fees, and have managers who do not risk their own capital.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2018 Michael G. Foster School of Business, University of Washington. This is an author-produced version of a paper subsequently published in Journal of Financial and Quantitative Analysis. Article available under the terms of the CC-BY-NC-ND license (https://creativecommons.org/licenses/by-nc-nd/4.0/). |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Social Sciences (Sheffield) > Management School (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 15 Apr 2020 10:49 |
Last Modified: | 01 Jul 2020 11:12 |
Status: | Published |
Publisher: | Cambridge University Press (CUP) |
Refereed: | Yes |
Identification Number: | 10.1017/s0022109018000650 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:159410 |
Download
Filename: Tail Risk-Paper-JFQA-16-16569R2-Final-17Sep2017.pdf
Licence: CC-BY-NC-ND 4.0